MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.5MM AWL WITH SLEEVE NOMINAL ANGLE; INTERVERTEBRAL FUSION DEVICE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.5MM AWL WITH SLEEVE NOMINAL ANGLE; INTERVERTEBRAL FUSION DEVICE
Catalog Number 03.647.990
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Investigation summary: investigation selection: investigation site: (b)(4), selected flow: visual.Visual inspection: besides some wear and tear signs at the tip, the condition of the device is good.Moreover the spring is missing as reported.The received devices could be disassembled and reassembled without difficulty.All features related to the reported complaint condition were reviewed and no other issues were identified.Document/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.As indicated in the manufacturing documents, the device was inspected to 100% before the part left manufacturing site, see also inspection sheet.Dimensional inspection: dimensional analysis could not be performed as the relevant spring is not available for investigation.Conclusion: our investigation has shown that the complaint condition is confirmed due to the missing spring.Unfortunately we are not able to determine the exact cause of this occurrence as no detailed clinical information is provided.By the evidence, that the device passed our 100% final inspection before the device left the manufacturing site we confirm that the cause of failure is not due to any manufacturing non-conformance's.The spring got most likely lost during and/or after sterilization process where the device got disassembled due to cleaning reasons.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected device history lot: part number: 03.647.990, lot number: 1l30007, manufacturing site: (b)(4), release to warehouse date: 11.Jan.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date a loan kit technician, during loan kit inspection, discovered that an awl with sleeve spring has come away from the awl shaft.No patient involved.This complaint involves one (1) 2.5mm awl with sleeve nominal angle.This is report 1 of 1 for (b)(4).

Brand Name
2.5MM AWL WITH SLEEVE NOMINAL ANGLE
Common Device Name
INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9220941
Report Number8030965-2019-69530
Device Sequence Number2184014
Product Code OVE
UDI-Device Identifier07611819498099
UDI-Public(01)07611819498099
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.647.990
Device Lot Number1L30007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1